# SDR 97ZZZX4068

- Difficulty date: May 10, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N838AB
- Make and model: Airbus A310-324
- Aircraft serial: 676
- Engine: Pwa PW4152
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 55H705
- Condition: Failed
- Location: 5th Stage Hpc
- Part time: 152 hours
- Component: PW4158
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

EN ROUTE GOING THROUGH FL 370 IN SMOOTH AIR, CREW HEARD ENGINE SURGE AND NOTED PARAMETER DECREASE.  AIR START ATTEMPTED UNSUCCESSFULLY.  FLIGHT DIVERTED TO ORLANDO.  DISASSEMBLY REVIEW BY P & W ENGINEERING HAS LED TO A PRELIMINARY CONCLUSION OF A SINGLE 5TH STAGE COMPRESSOR BLADE FAILURE (FRACTURE). THE FAILED MATERIAL (INCLUDING 5TH DISK) HAS BEEN DELIVERED TO PRATT & WHITNEY ENGINEERING.  ENGINE TT, 8,484.5; TC 2,575; TSO, 151.33 HOURS; CSO, 91.
